Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 15, NWS Memphis, TN

February 13, 2000Tunica County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Feb 13, 2000, 3:15 PM CST for Tunica County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 13, 2000, 3:15 PM CST (21:15 UTC)
Expired
Feb 13, 2000, 3:50 PM CST
In force
35 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Tunica County, MS

The radar

The Memphis radar (KNQA), 90 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 13, 3:30 PM CSTHail 0.75Hamlin, MS

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 1:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 656 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
656 m²/s²
0-3 km storm-relative helicity
708 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMEM 132116
SVRMEM
MSC143-132150-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CST SUN FEB 13 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI

* UNTIL 350 PM CST

* AT 314 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL 14 MILES SOUTH OF TUNICA OR 6 MILES SOUTHWEST OF
  DUBBS... MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUBBS AROUND 320 PM CST
  LITTLE TEXAS AROUND 325 PM CST

.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:15 PM CST, 1 hour earlier.

Area forecast discussion, Feb 13, 2:15 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
215 PM CST SUN FEB 13 2000

A SURFACE LOW OVER NW AR AND SW MO WILL TRACK TOWARDS THE OHIO
VALLEY TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE
FORECAST AREA TONIGHT. RADAR INDICATES THE SECONDARY DEVELOPMENT OF
THUNDERSTORMS CURRENTLY OVER THE FCST AREA. EXPECT MOST OF THE STORMS
TO BE EAST OF MS RVR BY LATE AFTERNOON...AND EAST OF THE ENTIRE FCST
AREA BY MIDNIGHT. PLAN TO ADJUST POPS ACCORDINGLY.

THE REST OF THE WEEK LOOKS RATHER UNEVENTFUL WITH ONLY A SMALL
CHANCE OF RAIN WEDNESDAY NIGHT OR THURSDAY MORNING. DESPITE
FLUCTUATIONS...TEMPERATURES WILL AVERAGE ABOVE NORMAL AS A RIDGE
PATTERN TRIES TO DEVELOP IN THE SOUTHH.

GUIDANCE LOOKS VERY REASONABLE WITH TEMPS AND POPS.

.MEM...NONE.

12

In the hours before

Special weather statement, Feb 13, 11:45 AM CST, 3 hours 30 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>054-088>092-132100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1145 AM CST SUN FEB 13 2000

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING WEST
TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI
BOOTHEEL.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL.

A COLD FRONT OVER EASTERN OKLAHOMA WILL MOVE ACROSS ARKANSAS THIS
AFTERNOON AND THE MID-SOUTH DURING THE EVENING. WARM...MOIST AND
UNSTABLE AIR WILL CONTINUE TO PUSH INTO THE REGION AHEAD OF THE COLD
FRONT. THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER CENTRAL ARKANSAS
THIS AFTERNOON...THEN MOVE ACROSS THE MID-SOUTH FROM LATE AFTERNOON
INTO THE EVENING.

THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING
STRAIGHT-LINE WINDS AND ISOLATED TORNADOES. A FEW STORMS MAY ALSO
CONTAIN LARGE HAIL.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. MONITOR
NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION
OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 1:56 PM CSTSevere Thunderstorm WarningMEGQuitman, Tunica34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.